Weaning off Hydrocortisone

I've been on HC for nearly 3 years now. I did manage to wean from 25mg to 10 back in May but had a bereavement and ended up crashing so had to go back up. Just lately though I've have trouble sleeping. (waking at 2am and not getting back to sleep) I've done lots of research and from how my body feels i think that my night time cortisol has gone high, so I've reduced my dose down to 10mg ( I know I should of done this slowly but I was feeling really over medicated and thought I'd bite the bullet) I also added 3 PS at night and am feeling lots better. My question is that now I've reduced my day time dose will my suspected night time high lower too or will I have to stay on the PS?

3 Replies

oldestnewest
  • Sorry, but what is PS? I was on 10mg of hydrocortisone (prednisolone) for a few years, and my GP and endo didn't like it. One of the best ever endo's I've ever seen advised me to come off hydrocortisone by reducing by 1mg a month. It took a long time but I didn't feel any bad symptoms.

  • Hi Marigold, PS is phosphatidyl serine, which lowers cortisol. I know you're supposed to lower HC 2.5 mg every 2 weeks, but I've done more. I will just have to see how it goes.

  • Well, a professor of endo who was the best I ever saw (sadly went to Oxford to research diabetes), definitely told me it's dangerous to lower HC more than 1mg a month. You will probably be putting your body under pressure if you come off quicker. x

You may also like...